Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 470, NWS Springfield, MO

August 19, 20116 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2011, 2:05 AM CDT for 6 counties in Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 2:05 AM CDT (07:05 UTC)
Expired
Aug 19, 2011, 3:00 AM CDT
In force
55 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 2:10 AM CDTTSTM WND GST 60Tuscumbia, MOREPORT FROM MILLER COUNTY 911.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 8:09 PM CDTSevere Thunderstorm WatchSPC7 hr
Aug 19, 12:02 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3816 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3816 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
1.6
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS53 KSGF 190705
SVRSGF
MOC029-105-125-131-141-169-190800-
/O.NEW.KSGF.SV.W.0470.110819T0705Z-110819T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 AM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NORTH CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
  WESTERN MARIES COUNTY IN CENTRAL MISSOURI...

* UNTIL 300 AM CDT.

* AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ETTERVILLE TO 4
  MILES NORTHWEST OF ROACH...MOVING SOUTHEAST AT 50 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...ELDON...IBERIA...
  LAKE OZARK...LAKELAND...LAURIE...OSAGE BEACH...RICHLAND...VILLAGE
  OF FOUR SEASONS AND VILLAGE OF THE FOUR SEASONS.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 141 AND
145 WILL ALSO BE IMPACTED BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

&&

LAT...LON 3844 9262 3843 9241 3834 9240 3833 9223
      3834 9220 3830 9218 3830 9184 3776 9243
      3803 9307 3810 9307 3848 9267
TIME...MOT...LOC 0705Z 309DEG 44KT 3834 9245 3801 9285
WIND...HAIL 70MPH 0.75IN

$$

GRIFFIN
2 follow-up statements
859 
WWUS53 KSGF 190730
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT FRI AUG 19 2011

MOC141-190741-
/O.CAN.KSGF.SV.W.0470.000000T0000Z-110819T0800Z/
MORGAN MO-
230 AM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
      3830 9185 3776 9242 3804 9306 3820 9289
      3819 9277 3822 9274 3822 9270 3834 9269
      3835 9264 3843 9262
TIME...MOT...LOC 0731Z 309DEG 44KT 3820 9221 3786 9256

$$

MOC029-105-125-131-169-190800-
/O.CON.KSGF.SV.W.0470.000000T0000Z-110819T0800Z/
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
230 AM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHWESTERN PULASKI...MILLER...WESTERN MARIES...NORTH CENTRAL
LACLEDE AND CAMDEN COUNTIES...

AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF SAINT ELIZABETH TO 4 MILES SOUTHWEST OF WET GLAIZE...
MOVING SOUTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...ELDON...IBERIA...
LAKE OZARK...LAKELAND...OSAGE BEACH...RICHLAND...VILLAGE OF FOUR
SEASONS AND VILLAGE OF THE FOUR SEASONS.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
      3830 9185 3776 9242 3804 9306 3820 9289
      3819 9277 3822 9274 3822 9270 3834 9269
      3835 9264 3843 9262
TIME...MOT...LOC 0731Z 309DEG 44KT 3820 9221 3786 9256
WIND...HAIL 60MPH <.50IN

$$

GRIFFIN
952 
WWUS53 KSGF 190751
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT FRI AUG 19 2011

MOC029-105-125-131-169-190801-
/O.EXP.KSGF.SV.W.0470.000000T0000Z-110819T0800Z/
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
251 AM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI...
MILLER...WESTERN MARIES...NORTH CENTRAL LACLEDE AND CAMDEN COUNTIES
WILL EXPIRE AT 300 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED 
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE. A NEW WARNING 
HAS BEEN ISSUED FURTHER SOUTHEAST OF THIS WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
      3830 9185 3776 9242 3804 9306 3820 9289
      3819 9277 3822 9274 3822 9270 3834 9269
      3835 9264 3843 9262
TIME...MOT...LOC 0751Z 309DEG 44KT 3804 9197 3771 9232

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:17 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 19, 12:17 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CDT FRI AUG 19 2011

...UPDATE TO AVIATION...

.UPDATE...

THUNDERSTORMS DEVELOPED ACROSS EASTERN NEBRASKA AND EASTERN IOWA
THIS EVENING AND PUSHED TO THE SOUTHEAST INTO NORTHERN MISSOURI.
ONE STORM THAT DEVELOPED CONTINUES TO TRACK TO THE SOUTHEAST
ACROSS NORTHERN MISSOURI THIS EVENING. THIS STORM HAS A HISTORY
OF PRODUCING VERY STRONG WINDS AND LARGE HAIL. WIND FIELDS
INDICANT THAT THIS STORM MAY BEGIN TO MOVE MORE TO THE EAST
SOUTHEAST AND MAY JUST CLIP PORTIONS OF FORECAST AREA ACROSS
CENTRAL MISSOURI LATE THIS EVENING. AT THIS TIME THINK THE BETTER
POTENTIAL IS FOR THE STORM REMAINING JUST TO THE NORTH AND EAST
OF THE AREA AS IT TAKES ON A MORE EASTERLY MOVEMENT.

ADDITIONAL STORMS ACROSS NEBRASKA AND IOWA ARE DEVELOPING INTO A
COMPLEX OF STORMS LATE THIS EVENING. MUCAPE VALUES ACROSS AND
AHEAD OF THESE STORMS ARE IN THE 2000 TO 3500 J/KG RANGE. EXPECT
THIS COMPLEX OF STORMS TO BECOME FORWARD PROPAGATING WHICH WILL
RESULT IN IT MOVING TO THE SOUTHEAST. LOW LEVEL WIND FIELDS ALSO
SUGGEST BETTER BALANCE WITH ANY LINE SEGMENTS THAT MOVE MORE
EASTERLY. SO...EXPECT THIS LINE OF STORMS TO BEGIN TO START TO
PUSH MORE TO THE SOUTHEAST THAN ITS CURRENT SOUTHERLY MOVEMENT.
STRONG STRAIGHT LINE WINDS...HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL BE THE RISK ASSOCIATED WITH THIS ACTIVITY
DURING THE OVERNIGHT HOURS.

THIS ACTIVITY SHOULD BEGIN TO PUSH INTO THE NORTHERN PORTIONS OF
THE FORECAST AREA AFTER MIDNIGHT THEN PUSH SOUTHEAST ACROSS THE
REST OF THE ARE THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING.
THE BETTER POTENTIAL FOR BEING AFFECTED WILL BE AREAS ALONG AND
NORTH OF A PITTSBURG KANSAS TO WEST PLAINS MISSOURI LINE.

WISE

&&

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH SATURDAY)...

THE STALLED FRONT OVER NORTHERN ARKANSAS WAS BEGINNING TO MOVE TO
THE NORTH EARLY THIS AFTERNOON AS CONVECTION OVER NEBRASKA AND
IOWA CONTINUES TO DEVELOP AND INTENSIFY. THIS WILL BECOME THE
FOCUS FOR THE REGION THIS EVENING AND DURING THE OVERNIGHT HOURS.

A VERY UNSTABLE AIRMASS IS IN PLACE THIS AFTERNOON WITH CAPE
VALUES IN THE 3000-4000J/KG RANGE AND LITTLE IN THE WAY OF CINH.
THE WARM FRONT THAT IS LIFTING NORTH MAY BE ENOUGH TO DEVELOP SOME
THUNDERSTORMS THIS AFTERNOON BUT COVERAGE WOULD BE SCATTERED. 30
TO 40 KTS OF 0-6KM BULK SHEAR IS AVAILABLE FOR THE STORMS TO WORK
WITH...BUT GENERALLY LIGHT MID LEVEL WINDS WILL LIMIT DEVELOPMENT.

THE LIFTING WARM FRONT AND EXPECTED FORWARD PROPAGATING MCS MOVING
SOUTH TO SOUTHEAST FROM THE PLAINS WILL BEGIN TO INTERACT ACROSS
PORTIONS OF EASTERN KANSAS AND NORTHERN MISSOURI THIS EVENING.
STANDARD AND FORWARD PROPAGATING CORFIDI VECTORS CONTINUE TO BRING
THE MCS SOUTH ACROSS THE OZARKS DURING THE OVERNIGHT HOURS AND INTO
FRIDAY MORNING. A 30-40KT LOW LEVEL JET WILL ALSO BEGIN TO
ENHANCE THE CONVECTION BY 06Z ACTING TO STRENGTHEN THE MCS. THE
SPEED OF THE FORWARD PROPAGATING CORFIDI VECTORS AROUND 30-40KTS
WOULD SUPPORT A QUICKLY MOVING MCS WITH THE POTENTIAL FOR DAMAGING
WIND GUSTS WITH ANY SEVERE THUNDERSTORMS THAT OCCUR. IN
ADDITION...SLIGHTLY COOLER MID LEVEL TEMPERATURES WITH THE MCS
WOULD ALLOW FOR THE POSSIBILITY OF SOME LARGE HAIL AS WELL.

PRECIPITABLE WATER VALUES INCREASE SIGNIFICANTLY FROM YESTERDAYS
NEAR 1.50 INCHES ON THIS MORNINGS SOUNDING...WHICH HAD INCREASED
TO 2.12 INCHES. THIS WOULD BRING THE POTENTIAL FOR TORRENTIAL
RAINFALL AS A SOMEWHAT TROPICAL INFLUX OF MOISTURE WILL BE FEEDING
THIS SYSTEM. THE MAIN CONCERN FOR FLOODING REMAINS ACROSS WEST
CENTRAL AND CENTRAL MISSOURI WHERE RAINFALL OVER THE PAST SEVERAL
DAYS HAS PRIMED THE GROUND.

FOR FRIDAY AFTERNOON AND SATURDAY...THE UPPER LEVEL RIDGE WILL
SHIFT BRIEFLY INTO THE OZARKS REGION IN ADVANCE OF ANOTHER WEAK
SHORTWAVE. WITH THE WARM FRONT REMAINING LAID OUT ACROSS THE
REGION...TEMPERATURES WILL LIKELY REMAIN IN THE 90S DESPITE THE
RAIN AND SOME RESIDUAL CLOUD COVER FROM THE MCS EARLY FRIDAY AND
INCREASING MID LEVEL MOISTURE ON SATURDAY.

HATCH

LONG TERM (SUNDAY THROUGH THURSDAY)...

MEDIUM RANGE MODELS CONTINUE DECENT AGREEMENT WITH THE OVERALL
EXPECTATIONS FOR THE UPPER LEVEL PATTERN. THE FLOW ALOFT WILL BECOME
INCREASINGLY AMPLIFIED...PARTICULARLY AS NEXT WEEK PROGRESSES...WITH
OUR REGION ON THE EASTERN PERIPHERY OF THE BUILDING RIDGE OVER THE
INNER MOUNTAIN WEST. CANNOT COMPLETELY RULE OUT THE AREA BEING
AFFECTED BY A SHORTWAVE TRAVERSING THE WESTERN RIDGE...HOWEVER
CONFIDENCE IN TIMING AND LOCATION IS QUITE LOW AND HAVE MAINTAINED
PERIODIC SLIGHT CHANCES FOR RAINFALL. TEMPERATURE WISE...850MB
TEMPERATURES FROM THE 12Z GFS AND GEFS REMAIN A FEW DEGREES WARMER
THAN THE 00Z ECMWF. WILL CONTINUE TO LEAN TOWARD THE WARMER SIDE OF
THE GUIDANCE ENVELOPE. THIS WILL RESULT IN AT OR ABOVE AVERAGE
TEMPERATURES.

GAGAN

&&

.AVIATION...

FOR THE 06Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS
WILL BE FOCUSED ON A STRONG LINE OF THUNDERSTORMS CURRENTLY
PUSHING SOUTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI EARLY
THIS MORNING. AN OUTFLOW BOUNDARY IS PUSHING AHEAD OF THIS
ACTIVITY ACROSS EASTERN KANSAS AND WILL LIKELY AFFECT THE TAF
SITES DURING THE EARLY OVERNIGHT HOURS...WITH GUSTY WINDS SHIFTING
TO THE NORTHWEST BEHIND THE BOUNDARY. THE LINE OF STORMS WILL ALSO
DIVE SOUTH SOUTHEAST. GUSTY WINDS IN EXCESS OF 40MPH WITH SOME
SEVERE GUSTS OVER 60 MPH POSSIBLE WITH THE STRONGEST STORMS.
VISIBILITIES AND CEILINGS WILL ALSO BE RESTRICTED WITHIN ANY
THUNDERSTORMS.

THE STORMS SHOULD CLEAR THE AREA EARLY FRIDAY MORNING WITH VFR
CONDITIONS PREVAILING ACROSS THE AREA FOR THE REST OF THE DAY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 18, 11:53 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT THU AUG 18 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1153 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

A STRONG LINE OF THUNDERSTORMS CONTINUES TO PUSH SOUTH SOUTHEAST
ACROSS WESTERN MISSOURI AND EASTERN KANSAS LATE THIS EVENING. AN
OUTFLOW BOUNDARY IS PUSHING OUT AHEAD OF THE CONVECTION ACROSS
EASTERN KANSAS. THIS OUTFLOW BOUNDARY HAS PRODUCED WINDS IN EXCESS
OF 50 MPH THIS EVENING ACROSS PORTIONS OF NORTHEASTERN KANSAS.
THIS BOUNDARY WILL GRADUALLY WEAKEN AS IT PUSHES SOUTH AND
SEPARATES FARTHER FROM THE CONVECTION. HOWEVER WIND GUSTS OVER 40
MPH WILL STILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN KANSAS AND
FAR SOUTHWESTERN MISSOURI DURING THE EARLY OVERNIGHT HOURS.

THE STORMS ACROSS WESTERN MISSOURI ARE MAINTAINING THEMSELVES
BETTER AND WILL CONTINUE TO PUSH TO THE SOUTHEAST INTO PORTIONS
OF THE MISSOURI OZARKS OVERNIGHT. STRONG STRAIGHT LINE WINDS IN
EXCESS OF 70 MPH...HAIL UP TO QUARTERS...FREQUENT LIGHTNING
STRIKES...AND HEAVY RAINFALL WHICH MAY LEAD OF LOCALIZED FLOODING WILL
BE POSSIBLE WITH THIS LINE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING ACROSS CENTRAL AND
POSSIBLY SOUTH CENTRAL MISSOURI. ADDITIONAL THUNDERSTORM CHANCES
WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO NEXT WEEK AS
SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH.

HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS
MUCH OF THE REGION FRIDAY AND SATURDAY. WITH HEAT INDEX VALUES OF
100 TO 105 IN PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  AREAS ALONG AND NORTH OF A FORT SCOTT KANSAS TO OSAGE BEACH
  MISSOURI LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Aug 19, 1:24 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 AM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     4 N COLE CAMP           38.52N 93.20W
08/19/2011  E70 MPH          BENTON             MO   LAW ENFORCEMENT

            ESTIMATED BY AMBULANCE CREW. RELAYED TO COUNTY LAW
            ENFORCEMENT.

&&

DSA
Special weather statement, Aug 19, 1:52 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT FRI AUG 19 2011

MOZ066-067-190730-
ST. CLAIR MO-VERNON MO-
152 AM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR AND
NORTHEASTERN VERNON COUNTIES UNTIL 230 AM CDT...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF SCHELL CITY...OR 6 MILES
SOUTHEAST OF RICH HILL...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE LOWRY CITY AND SCHELL CITY.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR WEST CENTRAL MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST
KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3815 9368 3789 9373 3791 9434 3806 9431
      3805 9424 3804 9423 3806 9421 3805 9419
      3806 9413 3804 9411 3804 9407 3817 9406
TIME...MOT...LOC 0652Z 286DEG 35KT 3805 9423

GRIFFIN
Local storm report, Aug 19, 1:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 AM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     GRAVOIS MILLS           38.31N 92.83W
08/19/2011  E60 MPH          MORGAN             MO   PUBLIC

            REPORT FROM VOLUNTEER WEATHER OBSERVER.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:53 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Morgan, St. Clair52 min
Aug 19, 1:32 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan43 min
Aug 19, 1:41 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan34 min
Aug 19, 1:52 AM CDTSpecial Weather StatementSGFSt. Clair38 min
Aug 19, 2:26 AM CDTSpecial Weather StatementSGFLaclede34 min
Aug 19, 2:44 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski and 1 more61 min
Aug 19, 3:24 AM CDTSpecial Weather StatementSGFWebster, Wright51 min
Aug 19, 3:34 AM CDTSpecial Weather StatementSGFHickory41 min
Aug 19, 3:36 AM CDTSpecial Weather StatementSGFDent, Phelps, Texas39 min
Aug 19, 4:06 AM CDTSpecial Weather StatementSGFDent, Shannon, Texas54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.